Alert archive / California / Wind Advisories in 2007
Wind Advisory 10, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Aug 5, 2007, 1:55 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 1:55 PM PDT (20:55 UTC)
- Expired
- Aug 5, 2007, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 052055 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 155 PM PDT SUN AUG 5 2007 ...GUSTY SOUTH TO SOUTHWEST WINDS IN THE SACRAMENTO VALLEY AND DELTA THROUGH THIS EVENING... .A STRONG ONSHORE AND UPVALLEY PRESSURE GRADIENT HAS BROUGHT BREEZY AND GUSTY SOUTH TO SOUTHWEST WINDS TO THE DELTA AND THE SACRAMENTO VALLEY THIS AFTERNOON. THE SOUTHERLY WINDS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING AND THEN WEAKEN IN THE SACRAMENTO VALLEY AROUND SUNSET. SOUTHWESTERLY WINDS IN THE DELTA ARE EXPECTED TO DECREASE SLIGHTLY OVERNIGHT BUT WILL STAY BREEZY AROUND THE STRAIT THROUGH TOMORROW AS ONSHORE FLOW CONTINUES. CAZ015>018-060300- /O.NEW.KSTO.WI.Y.0010.070805T2055Z-070806T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- 155 PM PDT SUN AUG 5 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE DELTA AND THE SACRAMENTO VALLEY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE SACRAMENTO VALLEY AND DELTA. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED TO LAST UNTIL EARLY THIS EVENING IN THE SACRAMENTO VALLEY. THE WINDS ARE EXPECTED TO DECREASE TONIGHT AS THE GRADIENT WEAKENS. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE IN THE DELTA THROUGH THIS EVENING THEN DECREASE A LITTLE OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED NEAR THE STRAIT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HSO
1 follow-up statement
000 WWUS76 KSTO 060256 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 756 PM PDT SUN AUG 5 2007 CAZ015>018-060400- /O.EXP.KSTO.WI.Y.0010.000000T0000Z-070806T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- 756 PM PDT SUN AUG 5 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. THE PRESSURE GRADIENT IS BEGINNING TO RELAX ACROSS NORTHERN CALIFORNIA THIS EVENING. SUSTAINED WINDS ARE CURRENTLY RANGING BETWEEN 10 AND 25 MPH...AND WILL CONTINUE TO WEAKEN OVERNIGHT. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. HOWEVER...LOCALLY STRONGER WINDS WILL CONTINUE THROUGH THE CARQUINEZ STRAIT THROUGH THE NIGHT. $$ CP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Aug 5, 9:00 AM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 5, 9:00 AM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT SUN AUG 5 2007 .DISCUSSION... MARINE LAYER HAS DEEPENED TO AROUND 2500 FEET THIS MORNING OF THE FORT ORD PROFILER AND THE OAKLAND SOUNDING. ONSHORE GRADIENT AROUND 4 MB SFO-SMF AND WINDS AT SUU AROUND 35 MPH INDICATING STRONG ONSHORE FLOW. THE COMBINATION OF THE DEEPER MARINE LAYER AND THE STRONG ONSHORE FLOW BROUGHT LOW CLOUDS INLAND AS FAR AS TRAVIS AFB THIS MORNING AND WILL BRING SIGNIFICANTLY COOLER TEMPERATURES (THE MOST COOLING IS EXPECTED NEAR THE DELTA AND ADJACENT VALLEY AREAS WITH AROUND 18 DEGREES COOLER IN THE DELTA AND AROUND 15 ON THE WEST SIDE OF THE SOUTHERN SACRAMENTO VALLEY THIS AFTERNOON COMPARED TO YESTERDAY). IN ADDITION...ALL LOCATION WILL SEE SOME COOLING DUE TO THE COOLER AIR MASS ASSOCIATED WITH THE TROUGH (850 MB TEMPERATURES DROP AROUND 5 DEG C TODAY AND 1000-500MB THICKNESSES DROP AROUND 60M COMPARED TO YESTERDAY AFTERNOON). GUSTY SOUTHWESTERLY WINDS ARE EXPECTED OVER THE HIGHER TERRAIN THROUGH THIS EVENING WITH A 100 KT MOVING THROUGH. THE HUMIDITIES ARE EXPECTED TO INCREASE TODAY BUT WILL STILL BE LOW ENOUGH WHEN COMBINED WITH THE GUSTY SOUTHWEST WINDS FOR CRITICAL FIRE DANGER IN THE BURNEY BASIN WARRANTING A RED FLAG WARNING. THE COOLER TEMPERATURES WILL CONTINUE INTO THE WORK WEEK AS THE TROUGH LINGERS OVER THE AREA. && .AVIATION... PAC UPPER LOW WEAKENS TO TROUGH AND MOVES ACROSS INTERIOR NORCAL TODAY AS SERIES OF SHORT WAVE TROUGHS DEEPEN THE LONG WAVE TROUGH ALONG W COAST NXT SVRL DAYS. SOUTHWESTERLY FLOW CONTINUES OVER THE REGION WITH 700MB LEVEL WINDS 20-25KTS EXCEPT WEST OF SIERNEV...WINDS WEAKENING TO 10-20KTS AFTER 03Z. VFR CONDS OVR INTERIOR NORCAL NXT 24 HRS WITH MNLY SKC. AREAS MVFR/IFR CONDS IN BAY AREA CLEARING TO COAST AT 19Z AND RETURNING INLAND AFT 03Z. LCL WLY SFC WND G30KTS OVR PORTIONS OF COASTAL MTNS AND HYR MTN TRRN OF SHASTA CO AND SIERNEV...NEAR CARQUINEZ STRAIT WSWLY SUSTAINED SFC WND 30-35KTS GUSTS TO 40KTS. && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM PDT SUNDAY EVENING FOR BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP. &&
Hazardous weather outlook, Aug 5, 5:30 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 530 AM PDT SUN AUG 5 2007 CAZ013>019-063-064-066>069-061400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 530 AM PDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL ENHANCE FIRE DANGER ACROSS PORTIONS OF NORTHEAST CALIFORNIA TODAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. * RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.